MAUDE Adverse Event Report: LUMENIS LTD. LIGHTSHEER DUET HS/ET; SOLID STATE AESTHETIC LASER DELIVERY DEVICE

LUMENIS LTD. LIGHTSHEER DUET HS/ET; SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Model Number LIGHTSHEER DUET HS/ET
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lumenis investigated the reported events by contacting the user facility directly to obtain additional patient information, treatment settings and incident forms; additional information had been provided.A lumenis service engineer visited the site and examined the subject device, confirming that the et handpiece was difficult to connect and keep connected to the machine.Once the handpiece was finally secured, the et handpiece was allegedly not cooling enough.The handpiece was replaced with a new one, tested on the machine, and cooling felt satisfactory.The system was returned to the facility having met manufacturer's specifications and ready for use.A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.The device was manufactured on 31-dec-2012 and installed at the customer site on 21-mar-2013.A lumenis clinical training director and healthcare professional reviewed the information at hand and concluded " patient treated with a ls et handpiece.Several patients reported the chill tip felt "warmer than usual" upper lip treated at 30 joules per cm square.Patient is skin type iii.This was patients 10th treatment color or thickness of hair not describe.Pulse with not given.Patient sustained first degree burns that were treated with aquaphor".The director concluded this event to result in a minor injury.Based on the information at hand a serious injury did not occur, however, it is uncertain if the malfunction would likely lead to serious injury should it recur, and in an abundance of caution, the company is reporting this event.Lumenis has opened an investigation regarding this complaint despite the fact that in this case, the malfunction didn't lead to a serious injury.The handpiece is expected to be returned to the lumenis for further analysis.Upon receipt and completion of the failure analysis of the compliant device, if there is any further relevant information from that review, the complaint record will be updated and a supplemental medwatch will be filed.
 
Event or Problem Description
A user facility reported that three (3) patients sustained burns following hair removal treatment procedures with a lumenis lightsheer duet hs/et laser.This complaint is for patient 2 of 3.

Brand Name
LIGHTSHEER DUET HS/ET
Common Device Name
SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692
IS  20692
MDR Report Key9213569
Report Number3004135191-2019-00124
Device Sequence Number410678
Product Code GEX
UDI-Device Identifier07290109140483
UDI-Public7290109140483
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K170179
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberLIGHTSHEER DUET HS/ET
Device Catalogue NumberGASB00000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2019
Initial Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR